ADVERTISEMENT
ADVERTISEMENT

Q. What causes abdominal swelling after Hirschsprung disease operation?

Answered by
Dr. Prashant Kumar Singh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 23, 2016 and last reviewed on: Jul 11, 2020

Hello doctor,

My son is 2 years old. He had a problem with stool passage and Hirschsprung disease. Last month, with the guidance of doctor laparoscopy and colonic biopsy were done under trans and endorectal pull-through operation. But, for the last two weeks, he is suffering from abdominal distention that is colon distention. His symptoms are vomiting (sometime blood is also coming), swelling on intestine and failure in transitional stool. Doctor said that some stool has got stuck in the intestine and we have to do surgery again. Currently he is hospitalized and antibiotics are going on. What is the problem and what we should do now? Kindly guide us.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have gone through the reports (attachment removed to protect patient identity) and your history as well.

  • As per the report, there is an obstruction in the intestine due to the local infection, which generally happens post surgery in some cases.
  • I would suggest you to follow up with the surgeon, who has operated your child, as he knows the case well.
  • This is a common problem in the operated cases of Hirschsprung (poor muscle movement of the intestine). So, need not worry. Just be patient and leave the decision to the doctors. Please go ahead and follow the doctors advise, your child will be alright soon.

For further doubts consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician

Thank you doctor,

Please find the attached recent sonography report. His recent treatment includes injection Zostum 500, injection Amikacin, injection Metrogyl and syrup Cremaffin.

#

Hello,

Welcome back to icliniq.com.

I have gone through the reports and query as well (attachment removed to protect patient identity).

  • The surgeon has started the child on the antibiotics and also he has suggested for enema, which is part of the treatment.
  • It has to be done to prevent further infection and it would be better if we give rest to the infected area that is the intestines so that it can heal faster.
  • Generally, if the child is admitted, then he might be kept nil by mouth and started on IV fluids for at least three to five days and slowly start orally.
  • If the child is not admitted, then your doctor would suggest you the diet mostly liquids. Please follow their instructions and advice.

For further doubts consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Will antibiotics help to improve IBS?

.. gone through your query and reports (attachment removed to protect patient identity). I can understand your concern. As you told that your mother had IBS (irritable bowel syndrome), I want to tell you that antibiotics are not the treatment for IB...   Read full

My constipation problem has gotten worse during pregnancy. Please help.

I have had constipation issues since birth, but with pregnancy, it has got worsen ... But as the pregnancy progressed and constipation got worse, it stopped working ...   Read full

I guess my constipation and blocked urination are interlinked. Please help.

I generally have constipation problem ... Mostly, I use some laxatives or aryuvedic churnas to clear constipation ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Paediatrician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.